MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE Ø4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE Ø4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04014CA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
It was reported that an ozark self-tapping variable screw fractured post-operatively.Upon review of provided imaging, two ozark self-tapping variable screw appear to be fractured.Revision surgery has not been performed at this time.This record captures the first of the two reported ozark self-tapping variable screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device and complaint history records could not be reviewed as a valid lot number was not provided and could not be obtained.Initial surgery was performed on (b)(6) 2020 and revision surgery has not been performed to date.No complications during the initial surgery were reported.The bone was not tapped, the all in one guide was not used, the screws were inserted using a regular screwdriver and the angle of insertion was not excessive.Patient's bone quality was reported to be normal.Pre-op and post-op x-rays were reviewed and the following was noted.3 month post-op x-ray does not reveal any screw fracture, there are potential indications of pseudo.9 month post-op x-ray reveals screw fractures.Additionally, the vertebral body associated with the caudal screws has a fracture through the body not observed in 3 month post-op x-ray indicating a potential trauma event.Bone graft is not consolidated and pseudo has most likely occurred.The ozark surgical technique and device ifu were reviewed: "postoperative care and the patient¿s ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.Loads produced by load bearing and activity levels will impact the longevity of the implant.¿ the most likely cause of the reported event was determined to be patient factors and/or a potential traumatic event.No screw fracture was observed before 3 months post-op.Vertebral fracture observed in 9 month post-op x-ray is directly in line with caudal screw fractures.Additionally, potential pseudo may be observed after 9 months of implantation, indicating potential delayed healing, which can induce excessive forces on the implants.

Brand Name
SELF-TAPPING, VARIABLE SCREW; SIZE Ø4.0X14 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12593065
Report Number3004774118-2021-00306
Device Sequence Number3289341
Product Code KWQ
UDI-Device Identifier10888857392854
UDI-Public10888857392854
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04014CA
Device Catalogue Number8801-04014CA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale